MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (COYOL) SPYBITE¿; FORCEPS, BIOPSY, NON-ELECTRIC

BOSTON SCIENTIFIC - COSTA RICA (COYOL) SPYBITE¿; FORCEPS, BIOPSY, NON-ELECTRIC
Model Number M00546270
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Pain (1994)
Date of Event 05/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient's exact age is unknown; however it was reported that the patient was over the age of 18.The complainant was unable to report the lot number; therefore the manufacture date and expiration date are unknown.However, the complainant stated that the device was used prior to the expiration date.According to the complainant, the suspect device has been disposed and is not available for return.If any further relevant information is received, a supplemental mdr will be filed.
 
Event or Problem Description
Note: this report pertains to one of two devices used during the same procedure.Refer to manufacturer report# 3005099803-2018-01800 for the spyscope digital access and delivery catheter, and 3005099803-2018-01801 for the spybite¿ biopsy forceps.It was reported to boston scientific corporation that a spyscope digital access & delivery catheter and a spybite¿ were used in the common bile duct (cbd) during a bile duct biopsy procedure performed on (b)(6) 2018.According to the complainant, they performed bile duct biopsy using these devices.On (b)(6) 2018, an endoscopy confirmed that the patient was bleeding and afterwards the patient experienced severe pain.A non-bsc covered stent was used to stop the bleeding but it perforated the bile duct, and part of the stent protruded into the abdominal cavity.The bleeding was not stopped.They used a hardener and a metal coil during angiography and the bleeding was stopped.The stent remained inside the patient and an endoscopic removal procedure is planned.In the physician's assessment, the patient had liver cirrhosis and then during use, the devices scrubbed the bile duct near duodenal papilla.Aneurysm had developed and bleeding occurred.There were no reported malfunction of the spyscope ds and spybite¿.The patient's condition after this procedure was reported to be stable.
 
Event or Problem Description
Note: this report pertains to one of two devices used during the same procedure.Refer to manufacturer report# 3005099803-2018-01800 for the spyscope digital access.It was reported to boston scientific corporation that a spyscope digital access & delivery catheter and a spybite¿ were used in the common bile duct (cbd) during a bile duct biopsy procedure performed (b)(6) 2018.According to the complainant, they performed bile duct biopsy using these devices.On may 1, 2018, an endoscopy confirmed that the patient was bleeding and afterwards the patient experienced severe pain.A non-bsc covered stent was used to stop the bleeding but it perforated the bile duct, and part of the stent protruded into the abdominal cavity.The bleeding was not stopped.They used a hardener and a metal coil during angiography and the bleeding was stopped.The stent remained inside the patient and an endoscopic removal procedure is planned.In the physician's assessment, the patient had liver cirrhosis and then during use, the devices scrubbed the bile duct near duodenal papilla.Aneurysm had developed and bleeding occurred.There were no reported malfunction of the spyscope ds and spybite¿.The patient's condition after this procedure was reported to be stable.Additional information received on june 4, 2018.The location of the bleeding was reported to be in the bile duct, which was related to the location of the perforation.It is unknown if the patient was on anticoagulants, however, it was reported that the patient has a tendency to bleed easily because the patient has liver cirrhosis.There were no reported defects of the spyscope ds that may have contributed to the event.

Brand Name
SPYBITE¿
Common Device Name
FORCEPS, BIOPSY, NON-ELECTRIC
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (COYOL)
2546 first street
propark free zone
alajuela
CS 
MDR Report Key7548686
Report Number3005099803-2018-01801
Device Sequence Number11187091
Product Code FCL
UDI-Device Identifier08714729764458
UDI-Public08714729764458
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM00546270
Device Catalogue Number4627
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/02/2018
Supplement Date Received by Manufacturer06/04/2018
Initial Report FDA Received Date05/29/2018
Supplement Report FDA Received Date06/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1